Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 125, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 12, 2006, 3:12 PM CDT for Beauregard Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 3:12 PM CDT (20:12 UTC)
- Expired
- Oct 12, 2006, 4:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Beauregard Parish, LA
The radar
The Lake Charles radar (KLCH), 59 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 1:44 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 12, 1:44 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 PM CDT THU OCT 12 2006
.UPDATE...
STORMS DEVELOPING OUT AHEAD OF A COLD FRONT OVER SE TX. ZONES HAVE
BEEN AMENDED TO REFLECT SVR WATCH.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: AND COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND,
TX OUT 20 NM.
&&
K. KUYPERHazardous weather outlook, Oct 12, 6:38 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 638 AM CDT THU OCT 12 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131145- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 638 AM CDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION LATER THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE OVER ALL OF SOUTHEAST TEXAS AND PARTS OF SOUTHERN AND CENTRAL LOUISIANA TO THE WEST OF A LINE FROM ALEXANDRIA TO JENNINGS. WHILE ATMOSPHERIC INSTABILITY WILL BE SOMEWHAT LIMITED...VERTICAL WIND PROFILES SUGGEST THAT A THREAT EXISTS FOR LARGE HAIL...DAMAGING WINDS...AND TORNADOES IN THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE UNSETTLED WEATHER PATTERN WILL RESULT IN ALMOST DAILY CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER THROUGH THIS PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 13
In the hours before
Special weather statement, Oct 12, 11:41 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1141 AM CDT THU OCT 12 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130315- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 1141 AM CDT THU OCT 12 2006 ...THUNDERSTORMS LATE THIS AFTERNOON COULD REACH SEVERE LEVELS OVER SOUTHEAST TEXAS...WESTERN PORTIONS OF CENTRAL LOUISIANA AS WELL AS SOUTHWEST LOUISIANA... AS A COLD FRONT MOVES SOUTHWARD THROUGH EAST TEXAS AND NORTHERN LOUISIANA LATER TODAY, UPPER LEVEL WINDS WILL ACT UPON INCREASING MOISTURE TO PRODUCE FAST MOVING SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. STAY TUNED TO LOCAL MEDIA SOURCES AND MONITOR NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING SITUATION.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:28 PM CDT | Tornado Warning | LCH | Beauregard | 32 min |
| Oct 12, 3:59 PM CDT | Tornado Warning | LCH | Allen, Beauregard | 31 min |
| Oct 12, 4:24 PM CDT | Tornado Warning | LCH | Allen | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.